CSN Login
Members Online: 17

You are here

Drug Holiday

Footstomper's picture
Footstomper
Posts: 1238
Joined: Dec 2014

Well thats what my oncologist called it. I immediately thought of Aldous Huxley and his Soma holidays, but no such luck. Stage 4, grade 4 RCC with mets in lung, I had my kidney out in 2013. Taking sutent. I itch all over, I have an all body rash, trouser-destroying diahrea (sp), loss of appetite, dry mouth and throat.

The doc said he didnt like my side effects. I told him I wasnt that keen on them either. When he got my blood work back he didnt like that either - obviously a hard man to satisfy. He didnt like the inflated number of platelets and wasnt happy with my kidney or liver function. He sent me straight to have fluids pumped into me.

He's taking me off sutent immediately, and will review my progress over the next month. Then he wants to try something different. It starts with P...and has got lots of syllables. Makes your hair go white, but the jokes on him: I'm rapidly going bald.

Any thoughts anyone?

foxhd's picture
foxhd
Posts: 3183
Joined: Oct 2011

FS, He is probably talking about pazabinib.(sp?). Otherwise known as votrient. Damn cancer.

Footstomper's picture
Footstomper
Posts: 1238
Joined: Dec 2014

Its certainly an embuggerance!

brea588's picture
brea588
Posts: 240
Joined: Jul 2012

Wishing you the very best.  I will be praying for you.

Footstomper's picture
Footstomper
Posts: 1238
Joined: Dec 2014

Everyday is a new adventure

todd121's picture
todd121
Posts: 1425
Joined: Dec 2012

If it is, may work with fewer side effects. I'm not sure I spelled it right either.

Hope you get relief with this drug change.

Todd

Footstomper's picture
Footstomper
Posts: 1238
Joined: Dec 2014

If this is right, and I'm sure it is, how come all of you seem to be on a trial and I'm just going to get treatment? Seems strange.

Any Doctors wish to comment?

Jojo61's picture
Jojo61
Posts: 1310
Joined: Oct 2013

Hey Footstomper...your good humour in all of this is phenomenal! I don't know how you do it. Hang in there and I hope the find the right drug that will help you!!

Hugs

Jojo

foxhd's picture
foxhd
Posts: 3183
Joined: Oct 2011

FS, some of us get pushey about our care. Having receptive Drs. helps. But, every case including yours is different. You are a smart guy. Don't you agree with your Drs. plan? Most here would say that it is time to find a new caregiver when that happens.

Footstomper's picture
Footstomper
Posts: 1238
Joined: Dec 2014

I dont really know enough about my Dr's plan to make a judgement. Which is why I'm asking questions. Generally I have a great deal of faith in my Dr at UMMC in Baltimore. I guess that the side effects from my current regime are onerous and lead to a poor quality of life. However when one thinks of the alternative as being death, there isnt a side effect I'm having that I wouldnt willingly accept. I'm just curious that it seems that the drug he wants me to move to has the same side effects as sutent.

I have no reason not to trust my Dr (Dr A Hussain). I suppose I'm worried by the change and want to collect questions to ask him.

jas1973
Posts: 15
Joined: Feb 2015

Hi footstomper, my mother has been taking this for  a little more than two weeks.  So far her worst side effect seems to be nausea. She is trying a few different remedies for this.  A ginger based gum for nausea seems to be helping quite well for her.   I do hope you won't have any side effects  from this drug, and pray you do well on it...

 In these past 2 weeks, 2 of my moms visible tumors on her shoulder blades have reduced in size. 1 is no longer visible the other has nearly completely flattened and is just barely evident. ...we see her oncologist in two more days for her first follow up 

God bless

Jas

thaxter's picture
thaxter
Posts: 124
Joined: Jan 2014

Is what he's talking about. Some SE's are similar to Sutent but it is better tolerated. I've been on it fro four months at less than full dose with good results and side effects have gotten manageable. Diarrhea is very common and so is white hair. mine has almost completely turned. Next haircut will eliminate any of the colored ends. The things that cause them to stop Votrient are liver function and thyroid problems.

like Sutent it has been approved for several years, it's not a trial. Unless it's a combo trial like Keytruda plus Votrient

Footstomper's picture
Footstomper
Posts: 1238
Joined: Dec 2014

Thanks guys for all the helpful info. I was a bit surprised at my doctors response to my symptoms and his immediate action. I was expecting a pack on the back and see you in a month. I wasnt expected to be put on a fluid drip and told to stop the sutent immediately.

thaxter's picture
thaxter
Posts: 124
Joined: Jan 2014

He had his nephrectomy almost ten years ago and just got lung mets last year. He has had IL-2 which didn't work, radiation and is now on a trial with a PD1 drug and something else--maybe Sutent

Footstomper's picture
Footstomper
Posts: 1238
Joined: Dec 2014

May I ask, Thaxter, what does your friend think of Dr Hussain?

Footstomper's picture
Footstomper
Posts: 1238
Joined: Dec 2014

All the numbers he didnt like two weeks ago he now likes. So I carry on with my drug holiday and return at the start of may for a scan and more bloodwork. Apart from not taking sutent I'been drinking at least two imperial pints of water every day (as some one recommended on here). An Imperial pint is 20fl oz and therefore bigger than a colonial pint. So god bless Queen Victoria, the Empress of India and all who sailed in her.

Subscribe to Comments for "Drug Holiday"